Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 3, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood statement at Mar 24, 2009, 10:53 AM EDT for Volusia County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 10:53 AM EDT (14:53 UTC)
- Expired
- Mar 24, 2009, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 241453 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1053 AM EDT TUE MAR 24 2009 FLZ047-054-059-064-141-147-242300- /O.NEW.KMLB.CF.S.0003.090324T1453Z-090324T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 1053 AM EDT TUE MAR 24 2009 ...HIGH RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY... BRISK ONSHORE WINDS AND LONG PERIOD EAST SWELLS WILL CONTINUE TO CREATE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THIS AFTERNOON. LOCAL BEACH PATROL CONTINUE TO REPORT THAT DANGEROUS RIP CURRENTS ARE OCCURRING THIS MORNING. THESE RIP CURRENTS CAN BE LIFE THREATENING TO INEXPERIENCED SWIMMERS ENTERING THE SURF. A RIP CURRENT IS A NARROW CHANNEL OF WATER FLOWING OUTWARD FROM THE SURF ZONE WHICH CAN CARRY EVEN STRONG SWIMMERS INTO DEEP WATER. TO AVOID BEING CAUGHT IN A RIP CURRENT...SWIM ONLY AT BEACHES WHERE LIFEGUARDS ARE PRESENT. IF CAUGHT IN A RIP CURRENT TRY TO REMAIN CALM AND SIGNAL FOR HELP. SWIM PARALLEL TO THE COAST UNTIL OUT OF THE PULL OF THE CURRENT AND THEN RETURN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE AGAINST THE CURRENT SINCE THIS IS USUALLY WHAT CAUSES MOST RIP CURRENT DROWNINGS. $$ WEITLICH
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 24, 10:03 AM EDT, 50 minutes earlier.
Area forecast discussion, Mar 24, 10:03 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1003 AM EDT TUE MAR 24 2009 .DISCUSSION... HIGH PRESSURE TO THE NORTH AND CENTERED OVER THE MID ATLANTIC STATES WILL KEEP A EASTERLY FLOW OVER THE AREA TODAY. WINDS WILL BECOME BREEZY ALONG MUCH OF THE COAST UP TO 15 TO 20 MPH THIS AFTERNOON WHILE FARTHER INLAND WINDS WILL INCREASE TO AROUND 15 MPH. SATELLITE SHOWING MOSTLY SUNNY SKIES OVER THE AREA THIS MORNING. SHOULD EVENTUALLY SEE SOME SCT CU DEVELOP ACROSS THE AREA MAKING FOR PARTLY SUNNY SKIES. DRIER AIR WILL CONTINUE TO BUILD IN FROM THE EAST KEEPING THE AREA PRECIP FREE. COULD SEE A FEW LIGHT SPRINKLES DEVELOP OVER THE OFFSHORE WATERS AND MOVE ONSHORE ALONG THE COAST THIS AFTERNOON BUT THEY WILL BE VERY ISOLATED SO WILL KEEP POPS OUT OF THE FORECAST. HIGHS WILL BE IN THE MID 70S ALONG THE COAST WITH UPPER 70S/NEAR 80 INLAND. NO CHANGES NEEDED FOR THE CURRENT FORECAST AS FORECAST PRODUCTS LOOK ON TRACK. && .AVIATION...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. E/SE WINDS WILL BECOME BREEZY THIS AFTERNOON OVER MUCH OF THE COAST WITH SPEEDS UP TO 15-20 KTS AND GUSTS UP TO 25 KTS. && .MARINE...NO CHANGES NEEDED TO CURRENT MARINE FORECAST. SCEC HEADLINES WILL CONTINUE FOR SEAS UP TO 6 FT FOR ALL OF THE COASTAL WATERS EXCEPT FOR NEARSHORE WATERS OFF OF VOLUSIA COUNTY. E/SE WINDS WILL BE AROUND 15 KTS TODAY WITH 15-20 KTS OVER THE SOUTHERN OFFSHORE WATERS. && .FIRE WEATHER...NORTHERN INTERIOR SECTIONS OF EAST CENTRAL FLORIDA WILL LIKELY SEE NEAR RED FLAG CONDITIONS TODAY WITH MIN RH AROUND 35 TO 40 PERCENT THIS AFTERNOON AND SFC WINDS INCREASING UP TO 15 MPH. ALONG THE COAST ONSHORE FLOW WILL KEEP RH VALUES ABOVE CRITICAL LEVELS HOWEVER WINDS WILL BE MORE BREEZY AROUND 15 TO 20 MPH WITH HIGHER GUSTS. WILL NEED TO CONTINUE TO MONITOR NORTHERN INTERIOR COUNTIES...ESPECIALLY THOSE AREAS NORTH AND WEST OF I-4 FOR ANY POSSIBLE SHORT FUSE RED FLAG WARNINGS FOR THIS AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/VOLKMER
Hazardous weather outlook, Mar 24, 5:02 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 502 AM EDT TUE MAR 24 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 502 AM EDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE BEACHES. A RIP CURRENT IS A NARROW CHANNEL OF WATER FLOWING RAPIDLY OUTWARD FROM THE SURF ZONE WHICH CAN CARRY EVEN THE STRONGEST SWIMMERS INTO DEEP WATER. IF CAUGHT IN A RIP CURRENT...REMAIN CALM AND SIGNAL FOR HELP. SWIM PARALLEL TO THE COAST UNTIL THE PULL OF THE CURRENT SUBSIDES...THEN RETURN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE AGAINST THE CURRENT SINCE THIS WILL CAUSE EXHAUSTION WHICH IS WHAT CAUSES MOST RIP CURRENT DROWNINGS. FOR ADDITIONAL SAFETY...SWIM ONLY AT BEACHES WHERE LIFEGUARDS ARE PRESENT AND NEVER SWIM ALONE. ...WIND AND SEA IMPACT... CAUTIONARY STATEMENTS WILL BE IN EFFECT FOR OFFSHORE WATERS AND OVER THE SOUTHERN NEAR SHORE LEGS. EAST WINDS WILL INCREASE AGAIN TO 15 TO 20 KNOTS OVER THESE AREAS WITH SEAS 5 TO 6 FEET COMBINING FOR LESS THAN IDEAL SMALL CRAFT BOATING CONDITIONS. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY AND EAST WINDS WILL PRODUCE A MODERATE FIRE DANGER ACROSS LAKE COUNTY AND ADJACENT PORTIONS OF VOLUSIA AND ORANGE COUNTIES THIS AFTERNOON. A LOWER FIRE DANGER EXISTS TOWARD THE EAST COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN HAZARDOUS FOR SMALL CRAFT MUCH OF THIS WEEK. A LARGE LONG PERIOD NORTHEAST SWELL IS FORECAST TO IMPACT THE SURF ZONE BEGINNING THURSDAY AND ENHANCE THE RIP CURRENT THREAT LATE THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:27 PM EDT | Small Craft Advisory | MLB | 5 days |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.